Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 61, NWS St. Louis, MO

June 6, 2008Washington County, Missouri

NWS St. Louis, MO issued this tornado warning at Jun 6, 2008, 6:36 PM CDT for Washington County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 6:36 PM CDT (23:36 UTC)
Expired
Jun 6, 2008, 7:15 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Washington County, MO

The radar

The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:50 PM CDTTORNADO10 Nw Potosi, MOPOSSIBLE TORNADO. 3 TO 4 INCH DIAMETER TREE LIMBS DOWNED NEAR INTERSECTION OF HIGHWAY 185 AND COUNTY ROAD T.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 12:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 563 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
563 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
5.5
Supercell composite
21.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLSX 062336
TORLSX
MOC221-070015-
/O.NEW.KLSX.TO.W.0061.080606T2336Z-080607T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION 7 MILES SOUTH OF ANTHONIES
  MILL...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLD MINES...
  RICHWOODS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3821 9086 3821 9078 3805 9064 3802 9064
      3791 9110 3810 9110
TIME...MOT...LOC 2336Z 240DEG 35KT 3802 9107

$$

GLASS
3 follow-up statements
000 
WWUS53 KLSX 062347
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT FRI JUN 6 2008

MOC221-070015-
/O.CON.KLSX.TO.W.0061.000000T0000Z-080607T0015Z/
WASHINGTON MO-
646 PM CDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
WASHINGTON COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
LATTY...OR ABOUT 6 MILES SOUTHEAST OF ANTHONIES MILL...MOVING EAST AT
40 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...RICHWOODS AND OLD
MINES.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3812 9105 3821 9086 3821 9085 3821 9078
      3810 9068 3809 9068 3805 9064 3802 9064
      3794 9098
TIME...MOT...LOC 2346Z 248DEG 35KT 3805 9097

$$

GLASS
000 
WWUS53 KLSX 070000
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT FRI JUN 6 2008

MOC221-070015-
/O.CON.KLSX.TO.W.0061.000000T0000Z-080607T0015Z/
WASHINGTON MO-
659 PM CDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN WASHINGTON COUNTY...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RICHWOODS...OR
ABOUT 12 MILES EAST OF ANTHONIES MILL...MOVING NORTHEAST AT 37 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...RURAL NORTHEASTERN 
WASHINGTON COUNTY TO THE SOUTH OF RICHWOODS AND SOUTHWEST OF 
FLETCHER.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3815 9098 3821 9086 3821 9085 3821 9078
      3811 9068 3810 9069 3805 9064 3803 9064
      3802 9065 3800 9089
TIME...MOT...LOC 2359Z 240DEG 32KT 3811 9084

$$

GLASS
000 
WWUS53 KLSX 070017
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT FRI JUN 6 2008

MOC221-070027-
/O.EXP.KLSX.TO.W.0061.000000T0000Z-080607T0015Z/
WASHINGTON MO-
717 PM CDT FRI JUN 6 2008

...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY EXPIRES AT
715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 3815 9098 3821 9086 3821 9085 3821 9078
      3811 9068 3810 9069 3805 9064 3803 9064
      3802 9065 3800 9089
TIME...MOT...LOC 0000Z 240DEG 32KT 3811 9083

$$

GLASS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:52 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 6, 2:52 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT FRI JUN 6 2008

.DISCUSSION...
/251 PM CDT FRI JUN 6 2008/
SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END
OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF
THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE
SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING
AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP
THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY
HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED
YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT
WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY
...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE
POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY
RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE
HWO.

BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY
WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE
EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY
NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF
ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 3:41 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT FRI JUN 6 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
341 PM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND SOUTH OF
INTERSTATE 44 IN MISSOURI AND INTERSTATE 55 IN ILLINOIS. DAMAGING
WINDS...LOCALLY HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH
THE SEVERE THUNDERSTORMS.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION
OVERNIGHT...WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING
POSSIBLE.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 70. LOCALLY HEAVY RAINFALL IS ONCE AGAIN POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND HEAVY RAINFALL
REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Jun 6, 6:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 SW FENTON             38.53N  90.46W
06/06/2008  M1.80 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

EVENT NUMBER 00420

TES
Local storm report, Jun 6, 6:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HEAVY RAIN       7 SW STEELVILLE         37.90N  91.45W
06/06/2008  M1.18 INCH       CRAWFORD           MO   AMATEUR RADIO

            STORM TOTAL

&&

EVENT NUMBER 00421

KARLZ
Local storm report, Jun 6, 6:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      VALLEY PARK             38.55N  90.48W
06/06/2008                   ST. LOUIS          MO   BROADCAST MEDIA

            HIGHWAY 141 CLOSED NEAR INTERSTATE 44

&&

EVENT NUMBER 00422

TES
Local storm report, Jun 6, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       1 N MASCOUTAH           38.52N  89.81W
06/06/2008  M1.30 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

EVENT NUMBER 00423

TES
Local storm report, Jun 6, 6:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HEAVY RAIN       GREENVILLE              38.89N  89.40W
06/06/2008  M2.50 INCH       BOND               IL   TRAINED SPOTTER

&&

EVENT NUMBER 00424

TES
Local storm report, Jun 6, 6:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0627 PM     FLASH FLOOD      GREENVILLE              38.89N  89.40W
06/06/2008                   BOND               IL   TRAINED SPOTTER

            POND OVERFLOWING ITS DAM...ABOUT 6 TO 7 FEET ABOVE
            NORMAL. SMALL CREEKS AND STREAMS OVERFLOWING SOME ROADS.
            SMALL BRANCHES BROKEN OFF TREES.

&&

EVENT NUMBER 00425

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:52 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Ralls38 min
Jun 6, 4:46 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Osage23 min
Jun 6, 10:31 AM CDTRiver Flood WarningLSXFranklin, Warren18 days
Jun 6, 10:31 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis31 days
Jun 6, 1:15 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington45 min
Jun 6, 1:47 PM CDTTornado WarningLSXFranklin, Jefferson, Washington43 min
Jun 6, 1:51 PM CDTTornado WarningLSXCrawford54 min
Jun 6, 1:57 PM CDTFlash Flood WarningLSXCrawford, Franklin, Washington8 hr
Jun 6, 2:21 PM CDTTornado WarningLSXJefferson, Saint Louis, City of Saint Louis39 min
Jun 6, 2:30 PM CDTTornado WarningLSXCrawford, Franklin, Jefferson, Washington45 min
Jun 6, 2:37 PM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Louis, City of Saint Louis4 hr
Jun 6, 2:41 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade24 min
Jun 6, 2:58 PM CDTFlash Flood WarningLSXCity of Saint Louis4 hr
Jun 6, 3:12 PM CDTTornado WarningLSXJefferson, Saint Louis48 min
Jun 6, 3:52 PM CDTFlash Flood WarningLSXJefferson, Saint Louis4 hr
Jun 6, 5:57 PM CDTTornado WarningLSXCrawford, Washington48 min

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.